Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have addisons disease, seizure disorder. Taking topamax and hydrocortizone. Low platelet count. Frequent blood transfusions needed. Why?

im 33 i have addisons diease and a seizure dysorder i take hydrocortizon 20mg twice a day and topamax 200mg twice a day for the last yr i have had low blood volume and low platelet low enough that i have had to have 12 blood transfusions this yr the sunday after thanksgiving i got a stomach bug that made me end up in the hospital and 2 more units of blood i would like to know why this keeps happening and why now i feel so bad but all my levels are in the low normal range can some one help
Asked On : Sun, 9 Dec 2012
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Internal Medicine Specialist 's  Response

as you have said that you have addison taking hydrocortisone and seizure taking topiramate

When platelets become low with addison then this could means ITP idiopathic thrombocytopenic purpura meaning low platelets as both share same antibodies

Secondily hydrocortisone also causes low platelets

H.Pylori is a famous bug of stomach that cause low platelets and on/off stomach problems with nausea and vomiting

Hope this explains your query , get h.pylori test
Answered: Thu, 29 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor